Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Periodic homeomorphisms of $ 3$-manifolds fibered over $ S\sp{1}$

Author: Jeffrey L. Tollefson
Journal: Trans. Amer. Math. Soc. 223 (1976), 223-234
MSC: Primary 57A10; Secondary 55A10
Erratum: Trans. Amer. Math. Soc. 243 (1978), 309-310.
MathSciNet review: 0431177
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two problems concerning periodic homeomorphisms of 3-manifolds are considered. The first is that of obtaining systems of incompressible surfaces invariant under a given involution. The second problem is the realization by a periodic homeomorphism of an element of finite order in the mapping class group of a 3-manifold. Solutions to both problems are obtained in certain instances.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A10, 55A10

Retrieve articles in all journals with MSC: 57A10, 55A10

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society